Lupus is such a roller-coaster for all of us - I know what you're going through, and my heart goes out to you. Calm one moment - a disaster the next. Depression is natural when your life has been forever changed by something not of your choosing. And Missy is right - medications can sometimes make you feel like you're really losing it. Prednisone in particular has that side affect for some. Talk to your doctor about how you're feeling - emotionally as well as physically.
Sometimes it's very hard to share these things with family or friends. I know I just didn't think anyone would 'get it' and I was so tired of being a burden - a liability - to my family. I found this site in the middle of one of my many sleepless nights, and it has made a world of difference for me. I can read about what others think and feel here, and share my own thoughts. I still have sleepless nights, but this forum helps me fill some of that time. I hope you'll find some peace of mind here, too.
It's not easy to look for help when you've always been independent. But I've discovered that letting others help is a blessing to them, too. That's been a real eye opener for me. My husband was scared at first, and angry at the doctors for not being able to 'fix' this. But he's become so supportive, and we're closer than ever. It's OK to need the help of others right now - someday you'll be able to repay the kindnesses.
There will be times that are tough and it will be hard to imagine getting to the other side of them. But, there will very likely be times when your disease is inactive and when your meds are doing all the right things. Hang in there, and please come to 'talk' often. We'll be here waiting!
"If you trust Google more than you trust your doctor than maybe it's time to switch doctors."